MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 3-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 3-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J772D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - pending evaluation of returned device.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.During surgery, the suture was broken.It was a control release needle.Another product was used to complete the case.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 7/10/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: d9, h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.One empty foil packet, one winding former with three undispensed strands and one strand in two sections outside were received for analysis.Product code is j772d which is a control release and requires eight strands per packet.The suture received was inspected, and no breakage suture was observed.But the extremes were noted to be cut, probably caused by a surgical instrument on one strand.On the undispensed strands, the sutures were dispensed without problems and examined along the strand to detect any issue related to the customer complaint and no defects were observed during evaluation.This product code j772d contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As per the conditions of the returned sample, no conclusion could be reached on the cause of the reported event.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL CT BRD VIO 8X18IN 3-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22151866
Report Number2210968-2025-06328
Device Sequence Number7849122
Product Code GAM
UDI-Device Identifier10705031042872
UDI-Public(01)10705031042872(17)250331(10)QDMHQB
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue NumberJ772D
Device Lot NumberQDMHQB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown